# SDR YRRR2016FA0000052

- Difficulty date: January 22, 2016
- Submitted: February 5, 2016
- Operation: General aviation
- Engine: Rroyce SPEY55515P
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: JR35386
- Condition: Failed
- Location: Lp Turbine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UPON DISASSEMBLY OF ENGINE POST TEST RUN, DAMAGE TO THE LPT MODULE WAS NOTICED.  IT APPEARS THAT THE LPT2 BLADE FAILED CAUSING SUBSTANTIAL DAMAGE TO THE SET, 79 EACH.  THERE IS NO DAMAGE NOTED UPSTREAM OF THE LPT2 BLADES.  ENGINE PERFORMANCE TEST CONDUCTED ON 2016-01-20.  CONFIRMATION OF LPT2 BLADE CONDITION NOTED ON 1-22-2016.  PERFORMED ALL NORMAL ENGINE PREP FOR INITIAL STARTUP.  DURING AND AFTER INITIAL STARTUP, ALL INDICATIONS WERE IN THE NORMAL RANGE.  MAINTAINED ENGINE AT IDLE AND INSPECTOR PERFORMED LEAK CHECK.  AFTER LEAK CHECK AND WARM-UP, CHECKED THROTTLE RESPONSE AND BROUGHT ENGINE SLOWLY UP TO SPEED, OBSERVING SPEED AND VIBRATIONS.  WHEN REACHING APPROXIMATELY 78 TO 82 N2 VIBRATIONS SPIKED FROM BELOW NORMAL TO 20 AND 42.  THE HIGHEST OBSERVED TGT WAS 607.  AT THIS TIME WE IMMEDIATELY BROUGHT ENGINE TO IDLE.  ENGINE RESPONDED NORMAL, WE STABILIZED AT IDLE AND SHUTDOWN.  AFTER STOPPING FUEL PUMP, WE WENT INTO TEST CELL TO OBSERVE RUNDOWN.  EVERTHING WAS NORMAL UNTIL CLOSE TO THE END WHEN WE HEARD AN AUDIBLE THUMP THROUGH THE EXHAUST.
